1

votes

Got bad poison ivy, on prednisone for 4 weeks, how to avoid weight gain

Answered on August 19, 2014
Created September 29, 2012 at 9:15 PM

I got poison ivy rash for the first time, got prescribed Prednisone for 2 weeks full dosage and then tempering off for another 2 weeks. Ive been eating on paleo for past 2,3 months. I was wonderign if anyone had any tips on how i can counter any of the adverse weight gain effects of Prednisone, dont want to ahve any double chins or anything.

Thanks!

782d92f4127823bdfb2ddfcbcf961d0e

(5231)

on September 29, 2012
at 11:00 PM

Well, prednisone irritates the stomach lining and so does alcohol. If it were me, I wouldn't. However, forwarned is forarmed.

B2027498e3cbbf37708f1c120a0c8142

(105)

on September 29, 2012
at 10:42 PM

I can attest to what Elle said.

Aad7657261a1ef06cd7ad9f36e275971

(5)

on September 29, 2012
at 10:29 PM

Thanks MiMintzer. The dosage is 40MG a day for the 2 weeks and in the morning. Can i drink alcohol on it or is it gonna be trouble?

782d92f4127823bdfb2ddfcbcf961d0e

(5231)

on September 29, 2012
at 09:49 PM

Oh, I hope you were told to take it with a little food since it can upset the stomach. Also, don't take it late in the evening as it can interfere with sleep.

  • Aad7657261a1ef06cd7ad9f36e275971

    asked by

    (5)
  • Views
    2.3K
  • Last Activity
    1283D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

3 Answers

1
782d92f4127823bdfb2ddfcbcf961d0e

on September 29, 2012
at 09:47 PM

Usually, taking a low dose of prednisone for a short period of time with a taper will not cause you gain weight. (Speaking as a pharmacist.)

782d92f4127823bdfb2ddfcbcf961d0e

(5231)

on September 29, 2012
at 09:49 PM

Oh, I hope you were told to take it with a little food since it can upset the stomach. Also, don't take it late in the evening as it can interfere with sleep.

782d92f4127823bdfb2ddfcbcf961d0e

(5231)

on September 29, 2012
at 11:00 PM

Well, prednisone irritates the stomach lining and so does alcohol. If it were me, I wouldn't. However, forwarned is forarmed.

Aad7657261a1ef06cd7ad9f36e275971

(5)

on September 29, 2012
at 10:29 PM

Thanks MiMintzer. The dosage is 40MG a day for the 2 weeks and in the morning. Can i drink alcohol on it or is it gonna be trouble?

1
65bba2aa1de77b31c373c1a390c43ca8

(423)

on September 29, 2012
at 09:40 PM

The biggest issue is it will make you HUNGRY. Just be prepared for that... Get a lot of food and snack food that you like. I was on it for a couple months in 2004, and only gained about 5 lbs (which literally fell off soon after my course was done). You may still get the "moon face", even if you don't gain much weight, but that will go away quickly as well.

B2027498e3cbbf37708f1c120a0c8142

(105)

on September 29, 2012
at 10:42 PM

I can attest to what Elle said.

1
51c66d8a6f3005628535a50a950b1c61

(1003)

on September 29, 2012
at 09:35 PM

I've been on similar courses of prednisone in the past, and had the same worries. Didn't actually ever notice any bad effects. I think it is generally longer term use where you run into problems. Just eat clean and you'll probably be fine. If it does cause a few lbs gain, they should come right off when you're through.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!